Posted By Ann Ibrahim on May 28, 1999 at 09:47:26
Thank you for your reply to my question relating to AV Node ablation and implantation of pacemaker for inappropriate sinus tachycardia. Your comments were very reassuring. I have since been informed however that there is another condition with similar symptoms to IST , its called Orthostatic Intolerance or POTS. How could these conditions be differentiated? I want to be sure that I have not been misdiagnosed before I go ahead and have my AV node ablated! For years now my only symptom has been tachycardia, 190 bpm with the absolute minimum of exertion. However I do often have a raised resting pulse of between 100-120 despite beta blockers. Recent symptoms which developed over the past few months include visual disturbances, throbbing headache and dizzyness upon standing(occasionally). My doctor has put these symptoms down to an increase in medication as my BP was up a bit and I was prescribed Irbesartn (ace inhibitor).
An EPS and sinus node modification were carried out in February but symptoms still persist. My electophysiologist wants me off beta blockers sooner rather than later because of the effects they have on my breathing (I'm asthmatic). The ablation is scheduled for 7 July at the Royal Brompton Hospital , London. What if this condition is POTs ? Would I still need the ablation to control the tachycardia when the beta blockers are withdrawn? No other drugs control the arrythmia, this is the major problem.
Thank you so much for your help. You all do such a wonderful job!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.